MAUDE Adverse Event Report: AERIN MEDICAL INC. RHINAER STYLUS; RADIOFREQUENCY PROBE

AERIN MEDICAL INC. RHINAER STYLUS; RADIOFREQUENCY PROBE
Model Number FG1393
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Epistaxis (4458)
Date of Event 05/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Nose bleeds are a known potential side effect related to the use of radiofrequency energy on the tissue in the nose.It is listed in the device labeling as a potential adverse effect.
 
Event or Problem Description
The patient is in late 70s (estimated to be 76) with a history of chronic nasal obstruction and chronic rhinitis.The patient was on anticoagulant therapy.The physician believes anticoagulant therapy was discontinued prior to rhinaer treatment.The patient received treatment to the pnn area and the inferior turbinate under local anesthesia in the office.There were no post treatment issues at 2 week follow up.At 1 month post procedure the patient was on vacation and experienced a nasal bleeding event on the left side.The patient went to the er and was seen by ent physician who referred the patient for embolization of the artery, which stopped the bleeding.The patient was reported to be doing well.No device performance issues were reported.

Brand Name
RHINAER STYLUS
Common Device Name
RADIOFREQUENCY PROBE
Manufacturer (Section D)
AERIN MEDICAL INC.
2565 leghorn st.
mountain view CA 94043
Manufacturer (Section G)
AERIN MEDICAL SINGAPORE PTE. LTD.
60 albert street #16-01
singapore 18996 9
SN   189969
Manufacturer Contact
shannon scott
2565 leghorn st.
mountain view, CA 94043
5122219956
MDR Report Key19534461
Report Number3011625895-2024-00004
Device Sequence Number15006650
Product Code GEI
UDI-Device Identifier08886479300238
UDI-Public08886479300238
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K221907
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFG1393
Device Catalogue NumberCAT1394
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date07/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age76 YR
Patient SexMale